MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Model Number BRD601HH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Hematuria (2558); Intermenstrual Bleeding (2665)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® to urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." (b)(4).Per direction by fda in an email dated june 26, 2019, this emdr is being filed to submit new information obtained prior to a letter received on may 15, 2019, regarding the revocation of the asr for exemption e2013025.It was agreed upon with the fda that the date of awareness would be the date of the email received, which is june 26, 2019.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.Per additional information received, the patient has experienced vaginal bleeding, a clot at the introitus, hematuria, low back pain, rare constipation, occasional incomplete emptying, frequency, nocturia, occasional urgency incontinence, bladder infection, urethral meatus difficult to see due to stenosis, palpable mesh along urethra, atrophic vaginitis, erosion of implanted mesh, and required nonsurgical interventions.Reason for report: revocation of asr, report id number: (b)(4), corresponding exemption number: e2013025.

Brand Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Common Device Name
ALIGN® TO URETHRAL SUPPORT SYSTEM - HOOK + HALO
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8760467
Report Number1018233-2019-03623
Device Sequence Number1680287
Product Code OTN
UDI-Device Identifier00801741016240
UDI-Public(01)00801741016240
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Model NumberBRD601HH
Device Catalogue NumberBRD601HH
Device Lot NumberHUVC0639
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight95